HI,I am interested in Cymbalta. I was on it awhile last summer and did ok.Now im trying it for teh 3rd thime this year and im thinking its making me feel wierd and i stopp taking it after like 9 days or so. This time Dr. has me trying 20 mg.(last summer i was on 60 mg) Im also tapering off xanax and klonopin at this time. I took my 2nd cymbalta this morning.It makes me nauseated,dizzy and kinda confused and thsi morning when i woke up my mind was like racing like crazy.Is this normal will it go away or should i quit it.My dr wants me off all meds because i have pill phobia,but wanted me to try this lower dose of cymbalta.............i also go a sore throat after taking it yesterday and it has always gave me dierehha.........any answers or advice would be great.........Thanks
SNRI meds like Cymbalta and Effexor are best to be prescribed only when SSRI meds like Zoloft, Paxil, Prozac, and Lexapro are producing no positive results after several weeks.
I'm trying to figure out, why in the world your Psychiatrist would have prescribed an SNRI as a first line drug.
SNRI's should NEVER be considered unless SSRI's have already failed to produce a result. Every Psychiatrist knows this fact. It is very unusual that any Psyciatrist would choose an SNRI as a first line medication.
I would do some background research to find out just how reputable this P-doc is.
You may be best to select a new Psychiatrist.
My point is that SNRI medications can be too "energizing" for some depressed individuals. They seem to work best for people with the kind of depression that causes Massive fatuge and extreem exaustion as well as sleepiness. If you are not in this catagory, then I can see why Cymbalta is causing you problems.
Withdrawl (withdrawal) can also be much worse on SNRI's like Cymbalta and Effexor than with SSRI medications. This fact counts for a lot if you ever need to taper off and swap meds.
Don't get me wrong, SNRI's have their place, but if an SSRI does the trick then I say stay away from the SNRI's.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.